Remarks on the relation between quantum dynamics and fractal spectra. (English) Zbl 0893.47048

The large time behaviour of various solutions of Schrödinger equations is studied by means of certain local and global dimensions of the spectral measure. Their relation to Hausdorff and correlation dimensions are given. The correlation dimensions control the time-decay of correlation functions. Growth exponents for moments of position operators are considered in terms of information dimension. The stability of such exponents under rank one perturbations is discussed. For such perturbations the dynamics is invariant in weak sense.


47N50 Applications of operator theory in the physical sciences
81Q05 Closed and approximate solutions to the Schrödinger, Dirac, Klein-Gordon and other equations of quantum mechanics
81Q10 Selfadjoint operator theory in quantum theory, including spectral analysis
81Q15 Perturbation theories for operators and differential equations in quantum theory
Full Text: DOI Link


[1] Bellissard, J.; Iochum, B.; Scoppola, E.; Testard, D., Spectral properties of one dimensional quasicrystal, Comm. Math. Phys., 125, 527-543 (1989) · Zbl 0825.58010
[2] Bellissard, J.; Mosseri, R.; Zhong, J. X., Green function analysis of energy spectra scaling properties, J. Phys. Condens. Matter, 7, 3507-3514 (1995)
[3] Bovier, A.; Ghez, J. M., Spectral properties of one dimensional Schrödinger operators with potentials generated by substitutions, Comm. Math. Phys., 158, 45-66 (1993) · Zbl 0820.35099
[4] Combes, J. M., Connections between quantum dynamics and spectral properties of time-evolution operators, (Ames, W. F.; Harrell, E. M.; Herod, J. V., Differential Equations with Applications to Mathematical Physics (1993), Academic Press: Academic Press Boston) · Zbl 0435.47010
[5] Del Rio, R.; Jitomirskaya, S.; Last, Y.; Simon, B., Operators with singular continuous spectrum. IV. Hausdorff dimensions, rank one perturbations and localization, J. Analyse Math., 69, 153-200 (1996) · Zbl 0908.47002
[6] Falconer, K. J., The Geometry of Fractal Sets, Cambridge Tracts in Mathematics (1985), Cambridge Univ. Press: Cambridge Univ. Press Cambridge · Zbl 0587.28004
[7] Guarneri, I., Spectral properties of quantum diffusion on discrete lattices, Europhys. Lett., 10, 95-100 (1989)
[9] Guerin, C. A.; Holschneider, M., Three equivalent definitions of the correlation dimension of a probability measure, J. Statist. Phys., 29, 7651-7667 (1996)
[10] Guarneri, I.; Mantica, G., On the asymptotic properties of quantum dynamics in the presence of a fractal spectrum, Ann. Inst. H. Poincaré, 61, 369-379 (1994) · Zbl 0817.47078
[11] Holschneider, M., Fractal wavelet dimensions and localization, Comm. Math. Phys., 160, 457-473 (1994) · Zbl 0792.28009
[12] Ketzmerick, R.; Petschel, G.; Geisel, T., Slow decay of temporal correlations in quantum systems with Cantor spectra, Phys. Rev. Lett., 69, 695-698 (1992)
[13] Last, Y., Quantum dynamics and decompositions of singular continuous spectra, J. Funct. Anal., 142, 406-445 (1996) · Zbl 0905.47059
[14] Lau, K.-S., Fractal measures and mean \(p\), J. Funct. Anal., 108, 427-457 (1992) · Zbl 0767.28007
[15] Pesin, Y. B., On rigourous mathematical definitions of correlation dimension and generalized spectrum for dimensions, J. Statist. Phys., 71, 529-547 (1993) · Zbl 0916.28006
[16] Rogers, C. A., Hausdorff Measures (1970), Cambridge Univ. Press: Cambridge Univ. Press London · Zbl 0204.37601
[17] Reed, M.; Simon, B., Methods of Modern Mathematical Physics (1978), Academic Press: Academic Press New York
[18] Strichartz, R. S., Fourier asymptotics of fractal measures, J. Funct. Anal., 89, 154-187 (1990) · Zbl 0693.28005
[19] Süto, A., Singular continuous spectrum on a Cantor set of zero Lebesgue measure, J. Statist. Phys., 56, 525-531 (1989) · Zbl 0712.58046
[20] Simon, B.; Wolff, T., Singular continuous spectrum under rank one perturbations and localization for random hamiltonians, Comm. Pure Appl. Math., 39, 75-90 (1986) · Zbl 0609.47001
[21] Wiener, N., Generalized harmonic analysis, Acta Math., 55, 117-258 (1930) · JFM 56.0954.02
[22] Young, L. S., Dimension, entropy and Lyapunov exponents, Ergodic Theory Dynamical Systems, 2, 109-124 (1982) · Zbl 0523.58024
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.